Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Nov 3, 2016, 9:51 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2016, 9:51 PM CDT (02:51 UTC)
- Expired
- Nov 5, 2016, 6:27 PM CDT
- In force
- 45 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Keithsburg (KHBI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
414
WGUS43 KDVN 040251
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
951 PM CDT THU NOV 3 2016
.Recent localized heavy rain over the past few days has resulted in
rises on portions of the Mississippi River.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-115-ILC071-131-041451-
/O.NEW.KDVN.FL.W.0063.161104T0251Z-161105T2327Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.161104T1127Z.NO/
951 PM CDT THU NOV 3 2016
...Flood Warning in effect until Friday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Mississippi River at Keithsburg.
* Until Friday morning.
* At 9:30 PM Thursday the stage was 13.8 feet...and slowly rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue
rising to 14.1 feet Friday morning. Fall below flood stage Friday
late morning.
* Impact...At 14.0 feet...Water affects a campground along the river
at Keithsburg.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$
Uttech2 follow-up statements
939
WGUS83 KDVN 041101
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 AM CDT FRI NOV 4 2016
.A river flood warning continues for the Mississippi River at Keithsburg.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-115-ILC071-131-050301-
/O.EXT.KDVN.FL.W.0063.000000T0000Z-161105T2343Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.161104T1143Z.NO/
601 AM CDT FRI NOV 4 2016
...Flood Warning now in effect until this morning...
The Flood Warning continues for
The Mississippi River at Keithsburg.
* Until this morning.
* At 3:15 AM Friday the stage was 14.1 feet...and steady.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...the river may be near flood stage this morning...but
we are not certain that the gage data is accurate. Therefore...the river
may not be as high as the stage indicates.
* Forecast...Fall below flood stage this morning.
* Impact...At 14.0 feet...Water affects a campground along the river
at Keithsburg.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$453
WGUS83 KDVN 041334
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT FRI NOV 4 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-115-ILC071-131-041404-
/O.CAN.KDVN.FL.W.0063.000000T0000Z-161105T2343Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.000000T0000Z.NO/
834 AM CDT FRI NOV 4 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Mississippi River at Keithsburg.
* The guage at Keithburg is malfunctioning...and hydrologists have
determined the river level is actually below flood stage. No flooding
is occurring.
* Flood stage is 14.0 feet.
* Recent activity...Technicians will be travelling to the gauge site
today to investigate the problem.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$
RP KinneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Nov 3, 6:56 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 3, 6:56 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 656 PM CDT Thu Nov 3 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 259 PM CDT Thu Nov 3 2016 18Z surface data has a frontal boundary from North Dakota into lower Michigan with high pressure over the central Plains. Dew points were in the 40s from the upper Midwest into the Plains with 50s and 60s from the Ohio Valley and Great Lakes to the Gulf Coast. && .SHORT TERM...(This Evening through Friday) ISSUED AT 259 PM CDT Thu Nov 3 2016 Quiet and dry conditions will be seen late this afternoon through midnight as high pressure builds into the area. After midnight, the combination of light winds, clear skies, and cool temperatures will allow fog to develop. The most favored area for fog development is generally east of a line from Manchester, IA to Kewanee,IL. Areas to the west of this line should see patchy fog. At this time there are no plans to go with any fog headlines. Trends with the fog development will need to be monitored tonight. On Friday, any fog and low clouds will burn off during the mid to late morning hours. Dry and quiet conditions will then be seen with temperatures above normal. .LONG TERM...(Friday Night through Thursday) ISSUED AT 259 PM CDT Thu Nov 3 2016 Forecast focus on above normal temperatures with no significant rain through the extended. Friday night through Sunday night: We begin the extended with a northwest flow aloft. However,as the deep trough in New England moves out into the north Atlantic, an upper level ridge will build into the Midwest through the weekend. In the meantime, a closed cut- off low currently in Arizona lifts into the southern Plains as the weekend progresses. Due to this synoptic pattern dry and mild weather is expected for the dvn cwa. Highs will be in the 60s with lows in the 40s. Monday through Tuesday: Major upper level trough approaches the Pacific Northwest, with a lead trough getting kicked eastward into the upper Midwest early next week. This trough will dig southeast into the dvn cwa enhancing the forcing and bringing a chance of showers. However, the deeper moisture from the Gulf will be tied up with the upper low in Texas, so rainfall amounts in the dvn cwa appears on the light side. For now the pops will be in the 20-30 percent range. Above normal temperatures will continue with highs in the 60s and lows in the 40s to around 50. Tuesday night through Thursday: As the week progresses two major troughs develop, one in the North Atlantic and the other in eastern Canada/Northeast United States. Across the remainder of the lower 48 massive ridging will control the weather. This will bring another stretch of dry and mild conditions with highs in the 60s and lows in the 40s to around 50. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 648 PM CDT Thu Nov 3 2016 Clear skies and a period of calm sfc winds should lead to fog development late tonight into Friday morning. Highest probabilities for dense fog are at KDBQ/KMLI. Dropped TAF visibilities to LIFR - less than 1SM. Little to no boundary layer mixing may allow fog to persist through 15-16Z/Friday. Further to the W/SW, the probability for dense fog is lower. Therefore, was not as aggressive in the KCID/KBRL TAFs. Uttech && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Haase AVIATION...Uttech
Hazardous weather outlook, Nov 3, 3:22 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 322 PM CDT THU NOV 3 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-042030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 322 PM CDT THU NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG WILL BE POSSIBLE LATE TONIGHT THAT MAY RESULT IN AREAS OF REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:48 AM CDT | Dense Fog Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 4 more | 8 hr |
Nearby
River Flood Warnings in Illinois, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.